Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Ritonavir With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Norvir (Ritonavir)

rit-ON-uh-veer Brand Name: Norvir Other Name(s): RTV Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Ritonavir can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), severe allergic reactions, heart rhythm problems, and life-threatening drug interactions. Contact your health care provider right away if you have any...
Ask the Experts

Scared of Meds due to being sick w/meds, but not sick when not taking meds.

I was taking HIV med once a day and I was sick for about a 1-1/2 yrs then decided to stop taking them and all the sudden I am back on my feet and doing great and now I am scared to take them again, cause I don't want to be sick again. I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thank you for posting. Your apprehension about medications as understanding. It's not unusual to be constantly sick for medications. Older generations of HIV medications did cause lots of side effects. Current medications generally... Read more »

Which of the meds I am taking causing this fat accumulation?

HI,I am 35 years female. Due to kidney's situation my dr. took of the viread and gave me TMC (intelence) and then cause of high fat in the blood he switched the kaletra to reyataz+norvir.So crrently I'm on Reyataz 300mg once a day , norvir...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Fat accumulation in the setting of HIV infection and treatment is a complicated topic. There are strong genetic factors, HIV factors (such as time with HIV and how low the CD4 ever got), diet, exercise, other meds, hormone status, and stress issues... Read more »

Am I taking the right meds?

I am currently taking Reyataz--400mg a day and Truvada 200/300mg. I took a "break" from my meds because I had a severe bout with IBS and have since learned from a friend that without Norvir added to my regimen it could cause severe liver...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Angela,Thank you for your post.It's correct that if tenofovir/FTC (Truvada) is used with atazanavir (Reyataz), that ritonavir (Novir) boosting should be done. This results in a slightly altered daily dose of 'taz- going from the 400 mg... Read more »

HCV and Ritonavir

Hello Dr. Gallant Can Ritonavir be harmful to the liver when i have HIV and a chronic Hepatitis C with no elevated liverenzymes ? Thank you....
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
Ritonavir can cause elevated liver enzymes. So can hepatitis C. When you have hepatitis C and take ritonavir, elevations in liver enzymes can be confusing, because it's hard to know which is the cause. But as long as your liver function... Read more »
Connect With Others

ritonavir

Posted by Anonymous, 1 Reply
I'm looking to talk with people who are currently taking
ritonavir (Norvir) capsules and will be affected by the imminent
change to liquid ritonavir. I'm a reporter working on a story for
the journal... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

Just found out, husband stopped taking meds ...

Posted by Zaverolis, 2 Replies
almost 9 months ago. He has been in the best condition health wise since I've known him. 2 years ago, he was diagnosed with non hodgekins lymphoma. Prior to this, he was told he had AIDS and was taking aids meds since 2000.

Now, I am thinking... Read more »